For about a month my dog looks worse and worse. He is only losing weight on the back half of his body. He looks sucked in and I can see his ribs and his butt bone. He has no loss of appetite. And he is also walking funny with his back legs. Last time I took him to a vet they told me he has flea allergies because he loses his hair on his back in the summer time. Again he is losing his hair, and it's not even hot out yet.
Flea allergy dermatitis can be an all year problem and should be treated proactively with a good topical flea and tick preventative and an anti-histamine, steroid, or Atopica, or combination of all three, all year round.
Is he walking funny due to the secondary irritation and skin infection due to scratching, or does he have muscle atrophy due to degenerative joint disease? I think it is time to have him evaluated by your vet. If he has arthritis than he should be placed on a joint supportive glucosamine supplement, Omega 3 fatty acids and an NSAID (if not already on a steroid for his skin).
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.